It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Prednisone Anxiety PLEASE HELP



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-07-2016, 10:11 AM   #1
    JL30
    Newbie
    (male)
     
    JL30's Avatar
     
    Join Date: Jan 2016
    Location: Providence
    Posts: 1
    JL30 HB User
    Unhappy Prednisone Anxiety PLEASE HELP

    I Am 18 years old and have a history of anxiety but I am usually able to overcome my typical anxiety but recently i went to the doctors office for recent asthma attacks and the doctor prescribed me 10mg Prednisone for 6 days each day lowering the amount of pills i take by one (6/5/4/3/2/1). She also prescribed me Amoxicillin 125mg to be taken twice a day along with it. within 24 hours of my first dose I experienced the worst Anxiety attack I've ever had i constantly have thoughts that my heart isin't beating and find it hard to find my own pulse but others seem to be able to find it easily and apparently its racing due to my anxiety but I can't feel it. I also feel small pains in my chest which cause my anxiety to make me think its my heart. My nervousness is through the roof but the Paramedics I called tell me that continuing with the treatment is the best course of action. My sleep has also been hindered as Im too scared to sleep because i think I'll die and I get at most 5-6 hours of sleep. My question is whether or not this treatment I'm on will help, Should i stay on it, and if so how long will it be after i finish the 6 days will these side effects subside

     
    The following user gives a hug of support to JL30:
    dustygal (01-07-2016)
    Sponsors Lightbulb
       
    Old 01-07-2016, 12:41 PM   #2
    dustygal
    Newbie
    (female)
     
    dustygal's Avatar
     
    Join Date: Jun 2014
    Posts: 5
    dustygal HB User
    Re: Prednisone Anxiety PLEASE HELP

    First of all, I am sorry that you are dealing with this! I have suffered for many years with an anxiety disorder and it's horrible. As to whether or not you should continue with your treatment should be your Dr's decision.

    If it were me I would call my Dr first thing! Sending you a calming hug and hoping you are feeling better~

    Last edited by Administrator; 01-08-2016 at 12:57 AM.

     
    Old 01-07-2016, 02:16 PM   #3
    Snoopy61
    Inactive
    (female)
     
    Join Date: Nov 2007
    Posts: 1,565
    Snoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB User
    Re: Prednisone Anxiety Attack

    Hello JL

    Prednisone can be helpful for many things with Asthma being one of them.

    A step down dosage like you are taking is quite normal with this medication. I don't know where your dosage started at but I wouldn't think it's all that high so side effects should be minimal.

    Your fear and thoughts of taking prednisone is causing your anxiety, not the Prednisone. Anxiety can cause a racing heart, sleep difficulties and chest pains.

    You will be okay. Try to calm yourself and distract yourself as best you can.

    My Daughter has used prednisone for her asthma a couple of times without any problems.

    Last edited by Administrator; 01-08-2016 at 12:57 AM.

     
    Old 01-07-2016, 02:56 PM   #4
    Titchou
    Senior Veteran
    (female)
     
    Join Date: Apr 2005
    Location: Birmingham, AL
    Posts: 20,401
    Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
    Re: Prednisone Anxiety PLEASE HELP

    One should not stop a stepped course of steroids without doctor approval is why, I am sure, the paramedics said not to stop. The side effects can be quite severe. Call your doctor. Steroids hype you up so it's no wonder you are rather "wired." Take a benedryl at night to help you sleep. That's what I have to do.

     
    Old 02-23-2016, 05:44 PM   #5
    Nichole675
    Newbie
    (female)
     
    Nichole675's Avatar
     
    Join Date: Feb 2016
    Posts: 4
    Nichole675 HB User
    Re: Prednisone Anxiety PLEASE HELP

    Prednisone can definitely cause your anxiety. I was on 40mg a day for 5 days, suppose to be on it for 10. On day 5 my heart started pounding and I went to the ER. I had an EKG and everything was fine, but I was told to stop taking it. It has been 6 weeks, 4 EKGs later, plus blood work and a chest X-ray and I still feel anxious. An ER doctor told me that it was definitely the prednisone and that i was on a very high does. His exact words were, "I've seen people lose their minds on 10mg a day". He prescribed Klonopin. I take it as needed. That was 6-7 weeks ago. I never had anxiety before then. Now, I constantly feel like something is wrong with me. I have shooting aches and pains in my chest, stomach, arms, etc. It has gotten better, but I am s struggling. I'm going to a therapist in a couple of days in hopes that I can get some kind of help. I will never take Prednisone again. Ever. There are a ton of forums with people talking about prednisone and also prednisone withdrawal. I just hope that this didn't all trigger my anxiety and I will have to feel like this forever. It is really terrible. It's made life so difficult.


    Do not stop taking the medicine without consulting with your doctor. Asthma is very serious! Also, you can have withdrawals when stopping abruptly.

    Last edited by Nichole675; 02-24-2016 at 12:09 PM.

     
    Closed Thread

    Tags
    anxiety attack, asthma, prednisone, prednisone scared, prednisone side effect



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:22 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!